I was taking Vicodin by Rx when I found out I was pregnant and continued with Drs.permission, taking two 10/325 a day v.s. the four to five. I am now beginning my third trimester and have recently read that there are no lon term studies and it should not be taken during pregnancy. That really scared me and I am now having feelings of guilt. I am stopping as of today but how concerned should I be? I had an amnio at 16 weeks that looked perfect, but that was 10 weeks ago.
I am not sure about this but I think it is a GOOD and IMPORTANT question. I do think it best answered by doctor. As your doctor has sanctioned it, you should seek a second opinion. ALSO, ther are places on this site that allow you to post (or submit--not sure how it works but know they are HERE) questions to actual DOCTORS (vs. us speaking amongst ourselves). You are 100% WELCOME here to be SURE, Ijust wanted to offer my $.02.
You can take vicodin during pregnancy. They do like you to taper off towards the third trimester mainly because they are concerned about addiction in the baby. The biggest issue is at delivery. The baby may have breathing issues. As long as the dr.'s are aware you have been taking the drug, they are able to treat the baby. Typically there are no long term affects from the withdrawl. If you can stop taking them, that is obviously the best but it also depends on the reason you are taking them.
Vicodin, percocette, etc.. do become dangerous during pregnancy if you are taking way more then the prescribed amount but it doesn't sound as if you were.
I have taken percocette during all three of my pregnancies and have not had problems. I was not taking it daily though but was told that I could if I needed to.
Good luck with your delivery. I have a c-section scheduled for the 22nd if I don't have him sooner. I'm ready to have this child, that is all I know.
stopping abruptly can raise your blood pressure that is not good for the baby either. you have to weigh the risks with you doctor. i am sure they deal with this fairly often. you are not on a super high dose anymore. i would further research.
I agree with boogaloo. I took it my entire pregnancy, precribed to me by my high risk OBGYN. It's ok to take in moderation but no too close to deliervy for fear the baby will go through withdrawals. I took it up until the day I delivered and my daughter had no side effects. If the doctors are aware evenif the baby does suffer withdraawals (crying, not sleeping, vomitting etc.) it canb fixed pretty easily with early mediations.
Wow!!Thank you all so much for your quick responses. I did not realize till after I posted that I was not asking a medical team, though you all sound very knowledgable. Because of the withdrawals I am going to go down to one for the next four to five days then a half, then zero. My doctor did say to quit taking them two months before delivery for that very reason (withdrawal for baby). I have been taking the pain meds for lower back, tail bone and pelvic pain. My nuerosurgeon would fuse my back today if I were 10 years older (I am 39). Hearing other womens stories that are similar to mine is comforting and helps with the guilt and fear I have been feeling. Thank you all so much for your input!!
I just had this discussion with my dr this week because I want to get pregnant. I am going to taper down while im trying to get pregnant, but know ill have to take the percocet. She told me that other than the chance of withdrawls there should be no adverse affects on the baby. I know this is the same as everyone else said, but its always nice to get more reassurance!
ive been taking vicodin for an extremely bad disc in my back... and it seems like the closer i get to my due date, the worse the pain.. and the more i need to intake. i am only taking 3 a day.. if that.. but, can anyone tell me.. i deliver in about 8 weeks.. is this BAD!!!!!!!!!
hi i am 28weeks pregnant and worried ive had pain issues ever since i was 14 due to surgeries and nerve damage off on on thru my pregnancy ive taken vicodin but at times more then maybe i should im scared now it could cause a problem for the baby and idk if i should tell me dr ive been taking them more frequently because idk if they think ur a unfit parent if that hapens or what not..idk what to do??
this post is some 4 years old and it is hard to read. If you go to the top of this page and hit the green Post A Question button you can follow the instructions and start your own post. Copy & paste what you have here. If you need help, give a yell and someone will guide you. Hope to see you in the forum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.